Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Pregnant. On now prenatal vitamins. Started swelling in hands. Is it normal and safe to take this medicine?

I am six months pregnant, I am taking the Now Prenatal vitamins . I wanted to know if you are familiar with them and if you think they have all the nutrients I need for my baby an I an if they are acceptable. I also recently started swelling in my hands an feet a few days ago right when I first entered my third trimester I have heard this is common for women that are six months or further along in pregnancy. However i wanted to know if there could be anything specifically causing the swelling in my feet an hands.
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN, Maternal and Fetal Medicine 's  Response

Taking Now prenatal Vitamins is okay. Swelling of feet and hands is not related to the vitamin supplement. Though swelling of feet is common in advanced pregnancy, swelling of hands cannot be ignored. It appears that you are developing pregnancy induced hypertension. Your blood pressure had to monitored regularly along with any protein in urine, evidence of any facial swelling or swelling of fingers and hands. These are actually the early indications for onset of pregnancy induced hypertension. The growth rate of baby, fetal movements and amount of fluid in uterus have to be monitored serially. Any hypertension must be treated intensively. Serial sonograms and biophysical profile are required to monitor the condition of baby in uterus. Please do not restrict fluid or salt intake as this has got nothing to do with edema during pregnancy provided any other kidney condition is ruled out.

Take care
Answered: Fri, 13 Jul 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor